Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 25, NWS Austin/San Antonio, TX

September 8, 2018Uvalde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 8, 2018, 3:09 PM CDT for Uvalde County, Texas. It took effect at Sep 9, 2018, 7:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Sep 8, 2018, 3:09 PM CDT (20:09 UTC)
In effect from
Sep 9, 2018, 7:00 AM CDT
Expired
Sep 10, 2018, 7:00 AM CDT
In force
24 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 64 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nueces River below Uvalde (UVLT2). The gauge peaked at 11.08 ft at Sep 8, 2018, 8:00 PM CDT.

actionminormoderate5101509/0809/0909/1009/11
Action stage
10 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08192000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

316 
WGUS44 KEWX 082009
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
309 PM CDT Sat Sep 8 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Nueces River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC463-091409-
/O.NEW.KEWX.FL.W.0025.180909T1200Z-180910T1200Z/
/UVLT2.1.ER.180909T1200Z.180909T1500Z.180910T0000Z.UU/
309 PM CDT Sat Sep 8 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for the Nueces River Below Uvalde.
* From Sunday morning to Monday morning...or until the warning is cancelled.
* At 2:30 PM Saturday the stage was 3.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue to rise to 
  near 12.4 feet by tomorrow late morning.The river will fall below flood stage 
  by tomorrow evening.
* Impact...At 11.0 feet...Minor lowland flooding nine miles southwest of Uvalde 
  closes the Farm to Market 481 bridge floor. Livestock in the flood plain 
  should be moved to higher ground..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Uvalde             10   11    3.2   Sat 02 PM  11.0   7.5   4.9   4.7   4.5


&&

LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
      2848 9975 2880 9985             

$$
1 follow-up statement
774 
WGUS84 KEWX 090326
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1026 PM CDT Sat Sep 8 2018

...The flood warning is cancelled for the following rivers in Texas...

  Nueces River Below Uvalde Affecting Uvalde County
  Sabinal At Sabinal Affecting Uvalde County
  Frio River At Concan Affecting Uvalde County
  Frio River Below Dry Frio Affecting Uvalde County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC463-090356-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-180910T1200Z/
/UVLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1026 PM CDT Sat Sep 8 2018

The flood warning is cancelled for
  the Nueces River Below Uvalde.
* At  9:30 PM Saturday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 10.9 feet and will
  continue to fall.
* Impact...At 10.0 feet...Overbank flow nine miles southwest of Uvalde reaches 
  the Farm to market 481 bridge floor and approaches..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Uvalde             10   11   10.5   Sat 09 PM   8.9   5.6   5.0   4.6   4.5


&&

LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
      2848 9975 2880 9985             

$$

TXC463-090356-
/O.CAN.KEWX.FL.W.0021.000000T0000Z-180909T1112Z/
/SABT2.1.ER.180908T2344Z.180909T0015Z.180909T0052Z.NO/
1026 PM CDT Sat Sep 8 2018

The flood warning is cancelled for
  the Sabinal At Sabinal.
* At  9:30 PM Saturday the stage was 10.7 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 7.7 feet by Monday morning.
* Impact...At 10.0 feet...Flow extends into lowest areas of the flood plain with
  no significant damage..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Sabinal            10   12   10.7   Sat 09 PM   8.3   7.7   6.9   6.4   6.0


&&

LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
      2894 9925 2910 9949             

$$

TXC463-090356-
/O.CAN.KEWX.FL.W.0022.000000T0000Z-180909T0800Z/
/CNCT2.2.ER.180908T1422Z.180908T1530Z.180908T1639Z.NO/
1026 PM CDT Sat Sep 8 2018

The flood warning is cancelled for
  the Frio River At Concan.
* At 10:01 PM Saturday the stage was 5.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will continue to fall to 6.0 feet by Monday morning.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Concan              7   11    5.8   Sat 10 PM   6.5   6.0   5.3   5.0   4.8


&&

LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
      2923 9971 2942 9970             

$$

TXC463-090356-
/O.CAN.KEWX.FL.W.0023.000000T0000Z-180909T1305Z/
/UDET2.1.ER.180908T1907Z.180908T2145Z.180909T0017Z.NO/
1026 PM CDT Sat Sep 8 2018

The flood warning is cancelled for
  the Frio River Below Dry Frio.
* At  9:30 PM Saturday the stage was 9.5 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 5.8 feet by Monday morning.
* Impact...At 10.0 feet...Overbank conditions. No significant impact..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Dry Frio           10   12    9.5   Sat 09 PM   7.4   5.8   4.7   4.2   3.9


&&

LAT...LON 2923 9971 2929 9962 2898 9917 2876 9912
      2873 9920 2893 9924             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 8, 2:51 PM CDT, 18 minutes earlier.

Area forecast discussion, Sep 8, 2:51 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
251 PM CDT Sat Sep 8 2018

.SHORT TERM (Tonight through Sunday Night)...
Showers and thunderstorms have waned across the western half of the
CWA, but increased in the eastern half of the CWA this afternoon.
With the proximity of an upper-level trough, very moist Gulf air (PWS
AOA 2 inches), and the stalling WSW to ENE frontal boundary across
the area will continue to produce rounds of storms over the next 24
hours. Global and mesoscale models are in good agreement in focusing
the main activity along U.S. 90, including metro San Antonio. That
said, everyone should see some rain by noon Sunday, with many places
receiving 1-3 inches, and a few spots getting up to seven inches.
This should result in a lot of minor flooding, with some moderate
level river flooding. Therefore, a flash flood watch has been
extended in time (until Sunday at 1 pm) and in areas (now covering
all of South Central Texas). We will likely trim back the watch on
Sunday morning as areas clear from the heaviest rain.

&&

.LONG TERM (Monday through Saturday)...
The upper level trough begins to drift east on Monday, so rain
chances will drop through mid-week. However, a large scale surge in
moist air and troughing (also likely to affect Florence along the
U.S. East Coast), will bring back higher rain chances Thursday and
Friday. The rain and cloudcover will keep high temperatures at or
slightly below normal all week (around 90 F), while lows stay near
normal in the upper 60s to lower 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              72  82  70  86  70 /  80  80  40  20  30
Austin Bergstrom Intl Airport  72  82  70  86  70 /  80  90  50  30  30
New Braunfels Muni Airport     72  82  70  86  70 /  80  90  50  40  30
Burnet Muni Airport            70  81  68  84  68 /  70  60  20  10  20
Del Rio Intl Airport           71  82  69  87  69 /  60  50  20  10  -
Georgetown Muni Airport        71  83  68  85  69 /  70  60  30  20  20
Hondo Muni Airport             72  81  69  85  69 /  70  80  40  20  20
San Marcos Muni Airport        72  82  70  85  70 /  80  90  50  40  30
La Grange - Fayette Regional   73  84  72  86  71 /  60  70  50  60  40
San Antonio Intl Airport       73  81  69  85  71 /  80  90  50  30  30
Stinson Muni Airport           74  82  71  85  72 /  80  80  50  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday afternoon for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val
Verde-Williamson-Wilson-Zavala.

&&

Mesoscale/Aviation...Huffman
Synoptic/Grids...26
Public Service/Data Collection...YB
Hazardous weather outlook, Sep 8, 5:26 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
526 AM CDT Sat Sep 8 2018

TXZ171>173-183>194-202>209-217>225-228-091030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
526 AM CDT Sat Sep 8 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered to numerous showers and thunderstorms are expected
across South Central Texas today and tonight. The main concern
will be heavy rainfall and possible flooding. A Flash Flood Watch
is in effect for areas along and west of the Interstate 35
corridor. Areas that have recently seen heavy rainfall will be at
greater risk for flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to numerous showers and thunderstorms will continue
across South Central Texas through Sunday. Isolated areas of
heavy rainfall could lead to flooding mainly across areas that
have had significant rains recently. A Flash Flood Watch will be
in effect for areas along and west of the Interstate 35 corridor
until mid-morning Sunday.

Showers and thunderstorms will gradually become less numerous
Monday through Wednesday. Locally heavy rains may cause some minor
flooding.

.SPOTTER INFORMATION STATEMENT...

While spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

In the hours before

Local storm report, Sep 8, 9:55 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 AM CDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     FLASH FLOOD      3 N CONCAN              29.54N 99.71W
09/08/2018                   UVALDE             TX   LAW ENFORCEMENT

            MULTIPLE LOW WATER CROSSINGS CLOSED ALONG
            RIVER ROAD NEAR CONCAN DUE TO FLOODING ON
            THE FRIO RIVER.

&&

BMW
Local storm report, Sep 8, 10:25 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 AM CDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      MONTELL                 29.53N 100.01W
09/08/2018                   UVALDE             TX   PUBLIC

            WATER OVER THE ROADWAY OF HIGHWAY 55 NEAR
            MONTELL DUE TO FLOODING ON THE NUECES RIVER.

&&

BMW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 11:59 PM CDTAreal Flood AdvisoryEWXBexar, Medina3 hr
Sep 8, 12:12 AM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Sep 8, 3:35 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Sep 8, 4:09 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more59 hr
Sep 8, 5:00 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Real, Uvalde3 hr
Sep 8, 5:56 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Maverick3 hr
Sep 8, 6:41 AM CDTFlash Flood WarningEWXBandera, Edwards, Real, Uvalde3 hr
Sep 8, 8:35 AM CDTRiver Flood WarningEWXUvalde22 hr
Sep 8, 8:35 AM CDTRiver Flood WarningEWXUvalde18 hr
Sep 8, 8:35 AM CDTRiver Flood WarningEWXUvalde24 hr
Sep 8, 8:40 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Zavala3 hr
Sep 8, 8:56 AM CDTRiver Flood WarningEWXVal Verde25 hr
Sep 8, 9:28 AM CDTFlash Flood WarningEWXBandera, Dimmit, Kinney, Maverick, Real, Uvalde and 1 more3 hr
Sep 8, 10:55 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr
Sep 8, 12:06 PM CDTAreal Flood AdvisoryEWXDimmit114 min
Sep 8, 12:29 PM CDTAreal Flood WarningEWXBandera, Dimmit, Kinney, Maverick, Real, Uvalde and 1 more3 hr
Sep 8, 5:13 PM CDTSpecial Weather StatementEWXCaldwell32 min

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.